MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386818
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter safety mechanism would not activate and became disengaged when attempting to retract the needle.The following information was provided by the initial reporter, translated from (b)(6) to english: "after inserting the catheter into the patient's vein, the safety system that was supposed to recover the needle became disengaged.The needle could not retract into the system.Proven consequences: absence.Potential consequences: risk of blood exposure accident.Risk of patient injury.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-09-14.H6: investigation summary : one used sample with open packaging was received by our quality team for evaluation.The safety mechanism was observed to be detached from the user needle and the cannula was bent.Blood stain was observed at the flash chamber.No damage was observed on the washer and tip shield and the cannula was observed to be bent at the notch area.A device history record review found no non-conformances associated with this issue during production of this batch.One similar quality notification was raised in the past 12 months on this reported defect.The root cause was a loosened screw causing misalignment during the cannula insertion to hub process and resulted on a dent on the cannula.Checking of any loosened, wear and tear on the screw will be added to the preventative maintenance task list and the safety activation inspection will be added into in-process inspection form.From the returned sample, the safety mechanism was observed to be detached from the used needle, and the cannula was bent at the notch area.A simulation was performed and the washer, which is the key component to secure the tip shield to the needle, was able to sit properly in the designated slot in the tip shield.However, since the needle was bent at the notch area, a complete simulation was not able to be performed to investigate if the tip shield with the washer assembly was able to be secured on the needle properly without detaching to cover the cannula tip.Therefore, the root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter safety mechanism would not activate and became disengaged when attempting to retract the needle.The following information was provided by the initial reporter, translated from french to english: "after inserting the catheter into the patient's vein, the safety system that was supposed to recover the needle became disengaged.The needle could not retract into the system.Proven consequences: absence.Potential consequences: risk of blood exposure accident.Risk of patient injury.".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12485009
Report Number8041187-2021-00847
Device Sequence Number11696626
Product Code FOZ
UDI-Device Identifier00382903868186
UDI-Public00382903868186
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number386818
Device Catalogue Number386818
Device Lot Number0098691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown